MAUDE Adverse Event Report: LIVANOVA USA, INC. CUSTOM PERFUSION TUBING SET; CARDIOPULMONARY BYPASS CUSTOM TUBING KIT

LIVANOVA USA, INC. CUSTOM PERFUSION TUBING SET; CARDIOPULMONARY BYPASS CUSTOM TUBING KIT
Catalog Number 044035103
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no patient involvement.Photographs were received confirming the reported issue.Livanova was made aware that the metal shard is available for return and it has been requested.However, the device has not yet been returned.A supplier quality notification has been issued to the original manufacturer of the stainless steel coil to further investigate this type of issue.A review of the dhr did not identify any deviations, non-conformities or material scrap/requests relevant to the reported issue.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova received a report that a metal shard was observed coming out of the metal coil of the custom perfusion tubing set during priming.There was no patient involvement.
 
Additional Manufacturer Narrative
This coil is supplied to livanova by an outside supplier.A supplier quality notification was initiated to investigate this issue.Investigation connected with this event verified that, while the metal flake was determined to have come out of the coil during the procedure, it did not originate from the coil itself and is believed to have been deposited during one of the manufacturing processes.The root cause of this failure has been determined to be due to a defect in the supplier's manufacturing process.Livanova has implemented a change order to run air through all coils received to ensure that they are free of any debris prior to consumption into a perfusion pack.Additionally, livanova has initiated a capa to investigate this issue further.

Brand Name
CUSTOM PERFUSION TUBING SET
Common Device Name
CARDIOPULMONARY BYPASS CUSTOM TUBING KIT
Manufacturer (Section D)
LIVANOVA USA, INC.
14401 w 65th way
arvada CO 80004
MDR Report Key7735142
Report Number1718850-2018-00014
Device Sequence Number2771148
Product Code DWE
UDI-Device Identifier00803622135187
UDI-Public(01)00803622135187(240)044035103(17)200531(10)1814300030
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K981613
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 10/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Catalogue Number044035103
Device Lot Number1814300030
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/12/2018
Supplement Date Received by Manufacturer09/27/2018
Initial Report FDA Received Date07/31/2018
Supplement Report FDA Received Date10/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1